MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.5 HEALIX BR ANCHOR W/OCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

DEPUY MITEK LLC US 4.5 HEALIX BR ANCHOR W/OCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 222229
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H10 additional narrative: udi: (b)(4).D4: the expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.Investigation summary: a photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Upon visual inspection of the photo, it was observed that the anchor is broken into two pieces, the broken pieces are still attached to the inserter.The overall complaint was confirmed as the observed condition of the 4.5 healix br anchor w/ocord would contribute to the complained device issue.A review of the batch manufacturing records was conducted on finished lot number 226l800; and no related non-conformances were identified.Based on the investigation findings, the potential cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; axial misalignment occurred and consequently cause the anchor breakage.As per ifu: improper instrument use, axial misalignment or levering with the anchor upon insertion may result in anchor fracture.It has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported from china that during a rotator cuff repair procedure, it was observed that the anchor on the 4.5 healix br anchor w/ocord device broke off.Another like device was used to complete the procedure.There were no adverse consequences to the patient reported nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information provided, it was reported that during the surgery, the anchor was broken off (as the photo shows).A photo was returned to depuy synthes mitek for evaluation.The depuy synthes mitek team conducted a visual inspection of the returned photo.Upon visual inspection of the photo, it was observed that the anchor is broken into two pieces, the broken pieces are still attached to the inserter.The overall complaint was confirmed as the observed condition of the 4.5 healix br anchor w/ocord would contribute to the complained device issue.Based on the investigation findings, the potential cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; axial misalignment occurred and consequently cause the anchor breakage.As per ifu 109362; improper instrument use, axial misalignment or levering with the anchor upon insertion may result in anchor fracture.It has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Document specification review: ifu-109362.Device history lot: pn: 222229.Lot number: 226l800.There was no non conformance regarding this lot.Manufacturing date: 14 sep 2023.Expiry date: 31 aug 2026.Quantity: (b)(4).Release date: 06 oct 2023.This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H6: the investigation findings and conclusions have been updated to reflect the correct information.,.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.Investigation summary : the product was returned to depuy synthes mitek for evaluation.Depuy synthes mitek then conducted visual inspection of the device received.Visual inspection reveled that the anchor is broken into two pieces, the broken pieces were still attached to the inserter.The rest of the device does not show structural anomalies.Slight residues of foreign matter, presumably biological were found in the distal part of the anchor.The overall complaint was confirmed as the observed condition of the 4.5 healix br anchor w/ocord would contribute to the complained device issue.Based on the investigation findings, the potential cause can be attributed to procedural variables, such handling of the device or product interaction during procedure; axial misalignment occurred and consequently cause the anchor breakage.As per ifu; improper instrument use, axial misalignment or levering with the anchor upon insertion may result in anchor fracture.It has been determined that no corrective and/or preventative action is required.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a review of the batch manufacturing records was conducted on finished lot number 226l800: and no related non-conformances were identified.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H4: the device manufacture date has been updated accordingly.

Brand Name
4.5 HEALIX BR ANCHOR W/OCORD
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19184883
Report Number1221934-2024-01370
Device Sequence Number7431677
Product Code MAI
UDI-Device Identifier10886705007769
UDI-Public10886705007769
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number222229
Device Lot Number226L800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2024
Supplement Date Received by Manufacturer05/14/2024
05/15/2024
05/17/2024
05/22/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/15/2024
05/15/2024
05/17/2024
06/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown